MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL90
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date of event: month and day unknown.Only year (2019) is known.Batch # unk.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? what surgical procedure was performed? can you please confirm the product code and/or lot number of the device? were there any difficulties experienced with the device intraoperatively? what anatomical structure the device was fired on? what cartridge/color was used for the firing? where in the controlled tissue compression scale was the indicator placed? was the device closed and repositioned? was the staple line inspected prior to dividing the tissue? were there staples noted intraoperatively? if so, were there any issues with staple formation? please describe.How many times was the device fired? on which firing did the issue occur? how was the post-operative bleeding identified? what was the total estimated blood loss (ml)? was a transfusion required? what was done during the reoperation? what is the current status of the patient?.
 
Event or Problem Description
It was reported that the surgeon said that after he fired the stapler he went to open the stapler by ¿pressing the button on the back¿.Surgical procedure was a ¿large abdominal case¿.The stapler was fired on the pancreas.No issues were noted in regards to staple form in the initial surgical procedure.Surgeon believes that the staples never fired and that the compression may have held the tissue together intraoperatively.It is unknown if the device was fired previously in the procedure.The procedure was completed and the patient went to icu.Patient presented with bleeding and came back to the or for reoperation.Surgeon reviewed the line in the reop and alleges there were not staples in the area where it was used.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8745864
Report Number3005075853-2019-20158
Device Sequence Number19252472
Product Code GDW
UDI-Device Identifier10705036013198
UDI-Public10705036013198
Combination Product (Y/N)N
Initial Reporter StateCT
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTL90
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;